Alert archive / Ohio / Small Craft Advisories in 2012

Small Craft Advisory 26, NWS Cleveland, OH

March 25, 2012

NWS Cleveland, OH issued this small craft advisory at Mar 25, 2012, 3:10 PM EDT. It took effect at Mar 26, 2012, 3:00 AM EDT. It was in force for 19 hr.

The area

The counties it named.

The facts

Issued
Mar 25, 2012, 3:10 PM EDT (19:10 UTC)
In effect from
Mar 26, 2012, 3:00 AM EDT
Expired
Mar 26, 2012, 10:00 PM EDT
In force
19 hr
Issued by
NWS Cleveland, OH

The text

As transmitted, in the capitals the NWS used until 2016.

083 
WHUS71 KCLE 251910
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
310 PM EDT SUN MAR 25 2012

LEZ142>149-260315-
/O.NEW.KCLE.SC.Y.0026.120326T0700Z-120326T2000Z/
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-
GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
310 PM EDT SUN MAR 25 2012

...SMALL CRAFT ADVISORY IN EFFECT FROM 3 AM TO 4 PM EDT MONDAY...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 4 PM EDT MONDAY.

* WINDS AND WAVES: NORTH WINDS WILL INCREASE TO 15 TO 20 KNOTS
  AFTER MIDNIGHT. AS A RESULT WAVES WILL BUILD TO 3 TO 5 FEET.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD STAY IN PORT OR RETURN TO PORT PRIOR TO THE ONSET
OF THESE CONDITIONS.

&&

$$
5 follow-up statements
139 
WHUS71 KCLE 260157
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
957 PM EDT SUN MAR 25 2012

LEZ142>149-261000-
/O.CON.KCLE.SC.Y.0026.120326T0700Z-120326T2000Z/
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-
GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
957 PM EDT SUN MAR 25 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 AM TO 4 PM EDT
MONDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 AM TO 4 PM EDT
MONDAY. 

* WINDS AND WAVES: NORTH WINDS WILL INCREASE TO 15 TO 20 KNOTS
  AFTER MIDNIGHT...AND CONTINUE THROUGH MUCH OF MONDAY. AS A RESULT
  WAVES WILL BUILD TO 3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD STAY IN PORT OR RETURN TO PORT PRIOR TO THE
ONSET OF THESE CONDITIONS.

&&

$$
901 
WHUS71 KCLE 260805
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
405 AM EDT MON MAR 26 2012

LEZ142>149-261615-
/O.CON.KCLE.SC.Y.0026.000000T0000Z-120326T2000Z/
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-
GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
405 AM EDT MON MAR 26 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT THIS
AFTERNOON...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT THIS
AFTERNOON. 

* WINDS AND WAVES: NORTH WINDS OF 15 TO 20 KNOTS WILL CAUSE
  BUILDING WAVES IN THE NEARSHORE WATERS TODAY. AS A RESULT WAVES
  WILL BUILD TO 3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD STAY IN PORT OR RETURN TO PORT PRIOR TO THE
ONSET OF THESE CONDITIONS.

&&

$$
935 
WHUS71 KCLE 261330
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
930 AM EDT MON MAR 26 2012

LEZ142>149-262130-
/O.EXT.KCLE.SC.Y.0026.000000T0000Z-120327T0200Z/
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-
GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
930 AM EDT MON MAR 26 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 10 PM EDT THIS
EVENING. 

* WINDS AND WAVES: NORTH WINDS OF 15 TO 25 KNOTS WILL DIMINISH TO
  10 TO 20 KNOTS BY EVENING THEN TO 5 TO 15 KNOTS TONIGHT. WAVES
  OF 4 TO 6 FEET WILL SUBSIDE TO 2 TO 4 FEET BY LATE EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD STAY IN PORT OR RETURN TO PORT PRIOR TO THE
ONSET OF THESE CONDITIONS.

&&

$$
034 
WHUS71 KCLE 261909
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
309 PM EDT MON MAR 26 2012

LEZ142>149-270200-
/O.CON.KCLE.SC.Y.0026.000000T0000Z-120327T0200Z/
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-
GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
309 PM EDT MON MAR 26 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS
EVENING. 

* WINDS AND WAVES: NORTH WINDS OF 10 TO 20 KNOTS WILL DIMINISH 5
  TO 15 KNOTS TONIGHT. WAVES OF 3 TO 5 FEET WILL SUBSIDE TO 2 TO
  4 FEET BY LATE EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD STAY IN PORT OR RETURN TO PORT PRIOR TO THE
ONSET OF THESE CONDITIONS.

&&

$$
784 
WHUS71 KCLE 270207
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
1007 PM EDT MON MAR 26 2012

LEZ142>149-270800-
/O.EXP.KCLE.SC.Y.0026.000000T0000Z-120327T0200Z/
/O.NEW.KCLE.SC.Y.0027.120327T0207Z-120327T0800Z/
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-
GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
1007 PM EDT MON MAR 26 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 AM EDT TUESDAY...
...SMALL CRAFT ADVISORY HAS EXPIRED...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM EDT TUESDAY. THE
SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. 

* WINDS AND WAVES: NORTH WINDS OF 15 TO 25 KNOTS WILL DIMINISH 5
  TO 15 KNOTS OVERNIGHT. WAVES OF 3 TO 5 FEET WILL SUBSIDE TO 2 TO
  4 FEET OVERNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET 
OR MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT
OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this small craft advisory went out at Mar 25, 1:28 PM EDT, 1 hour 42 minutes earlier.

Area forecast discussion, Mar 25, 1:28 PM EDT, 1 hour 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
128 PM EDT SUN MAR 25 2012

.SYNOPSIS...
AN UPPER TROF WILL MOVE EAST OF THE AREA TODAY AS A RIDGE
APPROACHES THE REGION. THE RIDGE WILL BEGIN BUILDING IN ON MONDAY
AND MOVE EAST ON TUESDAY. A FRONTAL SYSTEM WILL MOVE THROUGH THE
EASTERN GREAT LAKES LATE TUESDAY NIGHT INTO WEDNESDAY.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
AREAS OF FOG CONTINUE TO PERSIST...MAINLY ACROSS THE CENTRAL
PORTIONS OF THE CWA. THE WORST OF THE FOG SEEMS TO BE NEAR THE
LAKESHORE FROM ERIE COUNTY OHIO TO NEAR LAKE COUNTY. WE WILL ISSUE
A SHORT TERM FORECAST TO COVER THIS.

HIGHS THIS AFTERNOON ARE CHALLENGING WITH THE UNCERTAINTY ON HOW
FAST THE CLOUD COVER WILL THIN. AT THIS POINT WE ONLY MADE MINOR
CHANGES TO THE DIURNAL TEMPERATURE TREND THROUGH THE DAY.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH WEDNESDAY NIGHT/...
SKIES WILL BE MOSTLY CLEAR AS THE RIDGE CONTINUES TO BUILD TOWARD
THE AREA. THE RIDGE WILL STILL BE FAR ENOUGH WEST THAT WE WILL BE IN
A NORTHERLY FLOW. THE QUESTION IS HOW STRONG WILL THE SURFACE WINDS
BE. THE NAM HAS SOME WIND AROUND 10 MPH WHILE THE GFS IS NOT AS
STRONG. ATTM MY LEANING IS JUST TO MENTION PATCHY FROST AT INLAND
LOCATIONS EVEN WITH SOME LOWS IN THE MID 30S.

PLENTY OF SUNSHINE ON MONDAY. THE NORTHERLY WINDS WILL BE STRONG
ENOUGH TO KEEP TEMPERATURES COOL. USED A BLEND OF THE MOS GUIDANCE.
WITH THE LAKE TEMPERATURE IN THE LOWER 40S THAT SHOULD HELP
TEMPERATURES WARM A LITTLE.

FOR MONDAY NIGHT MOSTLY CLEAR SKIES...COULD BE A LITTLE CIRRUS AND
LIGHT WINDS AND JUST PLENTY OF COLD AIR FLOWING IN. WENT WITH A
FREEZE WATCH. THESE LOWS MAY JUST BE A LITTLE BELOW NORMAL...BUT
WITH THE RECENT WARM WEATHER...PLENTY OF BUDS OUT ON TREES AND IF
PEOPLE PLANTED FLOWERS THESE COLD TEMPERATURES COULD DAMAGE THEM.
THIS COLD WEATHER IS A BRIEF SHOT. ALL THE MODELS AGREE...LOWS
WILL BE IN THE 20S. WENT ON THE WARMER SIDE OF THE GUIDANCE BUT
THE READINGS ARE STILL BELOW FREEZING.

A FRONTAL SYSTEM WILL AFFECT THE AREA TUESDAY NIGHT INTO
WEDNESDAY. IT WILL BE A BRIEF SHOT. MODELS ARE IN GENERAL
AGREEMENT ON THIS.

&&

.LONG TERM /THURSDAY THROUGH SUNDAY/...
THE MODELS START OUT IN AGREEMENT FOR THU WITH COOLER TEMPS AND
POSSIBLE LAKE EFFECT SHRA FOLLOWED BY HIGH PRESSURE AND DRY WEATHER
FOR FRI. THE MODEL DIFFERENCES START BY SAT WITH THE GFS BEING MUCH
FASTER WITH NEXT SYSTEM AND PRECIP FOR SAT. THIS FAR OUT DON'T HAVE
MUCH OF A FEEL ON WHICH WAY TO GO SO WILL AT LEAST BRING IN A SMALL
CHANCE SHRA FOR SAT WHICH SHOULD MATCH UP WELL FOR COLLABORATION
PURPOSES.

&&

.AVIATION /17Z SUNDAY THROUGH THURSDAY/...
EXPECT MARGINAL IMPROVEMENT IN THE STRATUS/FOG FOR THE AFTERNOON
PUSH. COLD FRONT ACROSS NORTHERN MICHIGAN WILL PUSH ACROSS
FORECAST AREA OVERNIGHT. THINK CLOUDS AHEAD OF FRONT WILL BEGIN TO
FILL IN TOWARD SUNSET...BUT CONFIDENCE IS LOW AS TO HOW MUCH.

MODELS CLEAR OUT SKIES BY TOMORROW AFTERNOON AS HIGH PRESSURE
BEHIND THE FRONT BUILDS IN. STILL DOUBT IN MY MIND WHETHER LAKE
EFFECT CLOUDS WILL DEVELOP TOMORROW AFTERNOON. 850MB TEMPS DIP TO
MINUS 10C...HOWEVER VERY DRY AIRMASS.

.OUTLOOK...NON VFR POSSIBLE ALONG A COLD FRONT TUESDAY NIGHT INTO
EARLY WED AND AGAIN ON WED NIGHT.

&&

.MARINE...
NORTH WINDS WILL INCREASE AND LEAD TO SCA CONDITIONS LATER TONIGHT
OR MONDAY. WINDS WILL DECREASE AND TURN NE MON NIGHT THEN VEER TO
SOUTH BY TUE NIGHT. A COLD FRONT IS ON TRACK TO CROSS THE LAKE WED
MORNING. SW FLOW WILL INCREASE AHEAD OF THE FRONT TURNING TO W THEN
NW AFTER FROPA WITH SCA CONDITIONS EXPECTED. WINDS SHOULD TURN NORTH
AND DIMINISH SOME FOR THU.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...FREEZE WATCH FROM MONDAY EVENING THROUGH TUESDAY MORNING FOR
     OHZ003-006>014-017>023-027>033-036>038-047-089.
PA...FREEZE WATCH FROM MONDAY EVENING THROUGH TUESDAY MORNING FOR
     PAZ001>003.
MARINE...NONE.

&&

SYNOPSIS...KIELTYKA
NEAR TERM...MULLEN
SHORT TERM...KIELTYKA
LONG TERM...ADAMS
AVIATION...DJB
MARINE...ADAMS
Hazardous weather outlook, Mar 25, 6:31 AM EDT, 8 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
631 AM EDT SUN MAR 25 2012

OHZ003-006>014-020>023-032-033-038-047-089-PAZ001>003-261045-
LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-
ASHTABULA INLAND-MEDINA-SUMMIT-PORTAGE-TRUMBULL-STARK-MAHONING-
HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-
CRAWFORD PA-
631 AM EDT SUN MAR 25 2012

...FREEZE WATCH IN EFFECT FROM MONDAY EVENING THROUGH TUESDAY
MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL
OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

SOME PATCHY FROST IS POSSIBLE MAINLY IN FAVORED AREAS AND WELL
INLAND FROM LAKE ERIE LATE TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FREEZE WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

OHZ017>019-027>031-036-037-261045-
HANCOCK-SENECA-HURON-WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-MARION-
MORROW-
631 AM EDT SUN MAR 25 2012

...DENSE FOG ADVISORY IN EFFECT UNTIL 10 AM EDT THIS MORNING...
...FREEZE WATCH IN EFFECT FROM MONDAY EVENING THROUGH TUESDAY
MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL
OHIO...NORTHEAST OHIO AND NORTHWEST OHIO.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   DENSE FOG ADVISORY.

SOME PATCHY FROST IS POSSIBLE MAINLY IN FAVORED AREAS AND WELL
INLAND FROM LAKE ERIE LATE TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FREEZE WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

LEZ061-142>149-162>169-261045-
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-
ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-
631 AM EDT SUN MAR 25 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 25, 4:05 AM EDTFreeze WatchCLEAshland, Ashtabula, Crawford, Cuyahoga, Erie, Geauga and 22 more31 hr
Mar 25, 5:49 AM EDTDense Fog AdvisoryCLEAshland, Crawford, Hancock, Huron, Marion, Morrow and 4 more4 hr

Nearby

Small Craft Advisories in Ohio, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.